MAUDE Adverse Event Report: MEDLINE INDUSTRIES, LP; DBD-HEART CATH

MEDLINE INDUSTRIES, LP; DBD-HEART CATH
Model Number DYNJ43470J
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code Exposure to Body Fluids (1745)
Date of Event 08/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the pack was received with a cracked syringe component.
 
Additional Manufacturer Narrative
It was reported that the pack was received with a cracked syringe component.Reportedly, component use resulted in blood being sprayed onto a surgeon.A new syringe was reportedly obtained and no further incident was reported.No serious injury or adverse impact to a patient or a user was originally reported.To date, no information has been received to indicate that a user or a patient experienced a death, serious injury, medical intervention, follow-up care, or other adverse health impact associated with the reported problem/issue.A sample was returned for evaluation and the syringe was observed to have a long straight crack.The root cause was determined to be mishandling of the product where the item was either damaged prior to placement in the pack and was not noted during assembly or the item became damaged due to rough handling of the pack.In an abundance of caution, and in response to an fda 483 issued for cfn 1417592 on 22-jan-2024, this medwatch is being filed for the reported problem/issue.If additional relevant information becomes available a supplemental medwatch will be filed.

Common Device Name
DBD-HEART CATH
Manufacturer (Section D)
MEDLINE INDUSTRIES, LP
three lakes drive
northfield IL 60093 2753
Manufacturer Contact
nigel vilches
three lakes drive
northfield, IL 60093-2753
MDR Report Key18980714
Report Number1423395-2024-00210
Device Sequence Number17700589
Product Code OES
UDI-Device Identifier40195327377855
UDI-Public40195327377855
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberDYNJ43470J
Device Lot Number23EMB312
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/25/2023
Initial Report FDA Received Date03/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown